Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2000, 2:22 PM CDT for Gulf County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 20, 2000, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Gulf County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:23 PM CDT | Hail 0.75 | Overstreet, FL | Dime size hail. Reported by the Gulf County EMA. |
| Jul 20, 2:30 PM CDT | Thunderstorm Wind | Dalkeith, FL | Ten mobile homes damaged (one severely) and one frame home severely damaged near State Road 71 and Overstreet Road. One mobile home was shifted off its foundation. Reported by a WJHG-TV meteorologist and the Florida EOC. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 201923 SVRTLH FLC045-202000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 222 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GULF COUNTY IN FLORIDA * UNTIL 300 PM CDT(400 PM EDT) * AT 222 PM CDT(322 PM EDT) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST OF HOWARD CREEK...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOWARD CREEK BY 225 PM CDT WHITE CITY BY 300 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE N]ATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8999 TO REPORT SEVERE WEATHER. JAMSKI NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:00 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 20, 2:00 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT THU JUL 20 2000 WELL WE REACHED 100 DEGREES WHICH TIED DAILY TALLAHASSEE RECORD PREVIOUSLY SET IN 1986. FOR ALL STATISTICS BUFFS...THIS MARKED THE 6TH CONSECUTIVE DAY OF AT OR ABOVE 100 DEGREE DAYS HERE (5TH CONSECUTIVE DAY WHERE A RECORD OF WAS TIED OR EXCEEDED). THE LOCAL RECORD FOR CONSECUTIVE DAYS AT OR ABOVE 100 DEGREE DAYS IS SEVEN (JUNE 17-23 1998) AND WE WILL BE BORDERLINE 100 DEGREES TOMORROW. SO STAY TUNED. DURING LATE MORNING IT LOOKED LIKE WE HAD POTENTIAL TO REACH 104 DEGREES THE ALL TIME DAILY HIGH...BUT ALAS A SEA BREEZE FORMED DURING EARLY AFTERNOON ACROSS THE CENTRAL BIG BEND...INCLUDING TALAHASSEE AND THE WINDS SHIFTED TO SE AND LOCAL TEMPS UNDER GOOD OUTFLOW BOUNDARY COOLING "PLUMMETED" TO 80 DEGREES. VERY HEAVY RAINS SRN LEON/WAKULLA COUNTY AND RADAR ESTIMATED 3-4 INCHES IN LAST HOUR PLUS NECESSITATING AN URBAN AND SMALL STREAM ADVISORY. CONVECTION LINE WITH DANGEROUS LIGHTNING...MARBLE SIZE HAIL AND MAXIMUM OUTFLOW WINDS TO 60 KNOTS WITH SPECIAL MARINE WARNING ISSUED FOR IMMEDIATE NEAR SHORE WATERS AND SVR TSTM WARNING FOR LEON/WAKULLA COUNTY LOOKING BEYOND TONIGHT... THERE ARE DEFINITE INDICATIONS THAT SYNOPTIC PATTERN TO CHANGE. AS RIDGE OVER SE U.S. CONTINUES TO RETROGRADE WESTWARD...ALLOWING VORTS TO ROLL AROUND SYSS CARVING OUT TROUGH AND ALLOWG IT TO DIG INTO SE CONUS. THIS INDICATED BY ALL MODELS WITH LOWERING HGTS/THICKNESS AND COOLING TEMPERATURES. AT SURFACE...LOW OFF SOUTH CAROLINA COAST WITH WEAK FRONT STRETCHING TO NEAR FLA/GA BORDER. THIS FRONT WILL WEAKEN AND MAY DRIFT SWD BUT WILL LIKELY DISSIPATE. A SECOND FRONT ACROSS CENTRAL CONUS WILL INCH SLOWLY SEWD TOWARDS LOCAL AREA AND WITH SUPPORT OF UPPER VORTS MOVE CLOSE TO AND LIKELY STALL ACROSS SE GA SWWD THRU NE GULF ON LATE MONDAY. AHEAD OF BOUNDARY AND BEGINNING TOMORROW...INCREASING DVNGNC ALOFT...INCREASG SFC-H85 MOISTURE AND INCREASINGLY UNSTABLE SOUNDINGS. PER SATELLITE...NEXT SHORT WAVE TO ROLL ACROSS CWA MID AFTERNOON FRIDAY HELPING TO KICK UP CONVECTION. LOCALLY IT APPEARS THAT SEA BREEZE TYPE 8 (1000-700 MB NW FLW WILL SHIFT TO WETTER TYPE 4 (WSW FLOW) BY LATE FRIDAY AFTERNOON. THIS FAVORS EARLY AFTERNOON SCENARIO SIMILIAR TO TODAY BUT UNDER MORE WLY FLOW BY MID AFTERNOON...ACTIVITY WILL LIKELY PUSH EWD TOWARD VLD AND/OR SE TOWARDS SE BIG BEND. EITHER WAY NGM POPS MAY BE UNDER FORECASTG AND ACTUAL SCENARIO MAY BETTER MIRROR SEA BREEZE CLIMATOLOGY...NAMELY A MERGING OF TYPE 8 AND 4 WITH TIP TO TYPE 4 OR 40-50 PERCENT ACROSS SRN THIRD OF BIG BEND AND 30-40 PERCENT ACROSS REST OF FLORIDA AND MOST OF ALA/GA. EXTENDED MODELS IN AGREEMENT THAT TROF WILL CONTINUE TO DIG..AND LOCAL AREA TO BE E OF AXIS BY SUNDAY. GOOD CHANCE OF SHOWERS NAD THUNDERSTORMS AND COOLING TEMPS DOWN TO CLIMO THRU EXTENDED PERIOD. MARINE: W/SW WINDS WITH SEAS 2-3 FEET LOOK GOOD NEXT TO DAYS. CONCERN REMAINS SWD SHIFT OF SEA BREEZE TOMORROW..WHICH AGAIN MAY IMPACT NEARSHORE WATERS CONVECTIONS...ESPECIALLY ACROSS APALAC BAY. FIRE WEATHER: RH TO INCREASE SUFFICIENTLY TOMORROW TO PUT ALA/FL ABOVE WARNING/WATCH CRITERIA. PRELIM NUMBERS... TLH 78 100 77 95 2535 PFN 80 95 80 90 2435 DHN 77 100 76 95 1434 ABY 76 99 75 93 1324 VLD 75 99 75 95 2434 .TLH... AL...RED FLAG WARNING UNTIL SUNSET. GA...HEAT ADVISORY SOUTHERN TIER ZONES UNTIL SUNSET (GAZ155>160). FL...HEAT ADVISORY ALL ZONES UNTIL SUNSET. BLOCK
In the hours before
Special weather statement, Jul 20, 1:08 PM CDT, 1 hour 14 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ700- 701-750-755-770-775-790-791-201900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT THU JUL 20 2000 DURING THE EARLY AFTERNOON...THE COMBINATION OF STRONG INSOLATION GENERATING AN UNSTABLE AIR MASS WAS INTERACTING WITH THE NORTHWARD DRIFTING SEA BREEZE AND SOUTHWARD DRIFTING THUNDERSTORMS TO GENERATE A LINE OF STRONG THUNDERSTORMS ACROSS THE COASTAL FLORIDA BIG BEND AND PANHANDLE COUNTIES. THESE WERE DRIFTING TOWARDS THE ADJACENT COASTAL WATERS. SOME OF THESE WILL LIKELY GROW INTO SEVERE THUNDERSTORMS DURING THE REST OF THIS AFTERNOON AND INTO THE EVENING. LIKEWISE ADDITIONAL POTENTIALLY SEVERE THUNDERSTORMS MAY DEVELOP ACROSS OTHER SECTIONS OF FLORIDA. EMERGENCY MANAGERS AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER OR POTENTIALLY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:22 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 38 min |
| Jul 20, 1:50 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 25 min |
| Jul 20, 2:04 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 41 min |
| Jul 20, 2:40 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 35 min |
| Jul 20, 3:33 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 42 min |
| Jul 20, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 38 min |
| Jul 20, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.